MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OASIS DOUBLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OASIS DOUBLE; BOTTLE, COLLECTION, VACUUM
Model Number 3620-100
Medical Device Problem Codes Device Damaged Prior to Use (2284); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Especially for the dual oasis chest drains, they are kinked from the beginning when opened from the package.Silicone is not returning into its original shape so some customers complain saying it does not drain efficiently.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Related mdr's: 3011175548-2022-00191, 3011175548-2022-00200, 3011175548-2022-00199, 3011175548-2022-00201, 3011175548-2022-00202, 3011175548-2022-00203, 3011175548-2022-00204, 3011175548-2022-00213, 3011175548-2022-00205, 3011175548-2022-00206, 3011175548-2022-00208, 3011175548-2022-00209, 3011175548-2022-00212, 3011175548-2022-00210, 3011175548-2022-00207.Sixteen (16) complaints were received, reporting that upon opening oasis dual drains it was discovered that the patient tubes were kinked.The included complaints are (b)(4).Kinked tubing is a known issue to occur with drains manufactured between feb 09, 2019 and october 29, 2021, as identified in capa 439435.The root cause for this issue was determined in capa 439435 to be design control during the redesign of the patient tube.The wall thickness of the patient tube was decreased, which led to an increase in complaints about kinked tubes.Capa 439435 reverted that change, returning the tubes to their previous wall thickness and also adding an end cap to the tubes to help protect them from damage.No confirmed complaints of this issue have been identified for any devices manufactured after capa 439435 was implemented on oct 29, 2021.The lot numbers of the 16 complaints from korea were not provided, so their dhrs could not be reviewed.However, shipping records to the korean distributor revealed that from january 2021 to the present, all but one shipment was from the prior tubing design, prone to the kinking defect observed.These complaints are most likely due to the same root cause as determined in capa 439435.As no devices were returned and no lot numbers were provided, there is no evidence to suggest a different root-cause.One of the complaints was received with a picture of the kinked tube, confirming the complaint for at least one of the drains.A review of the labeling was performed and concluded that there are appropriate precautions in place to handle this issue.The ifu instructs the user not to use a device if it is discovered that the device is damaged.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.H3 other text : not available for return.

Brand Name
DRAINS OASIS DOUBLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15100017
Report Number3011175548-2022-00211
Device Sequence Number5438047
Product Code KDQ
UDI-Device Identifier00650862112016
UDI-Public00650862112016
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3620-100
Device Catalogue Number3620-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown